Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 98, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 20, 2016, 2:38 PM PDT. It took effect at Oct 21, 2016, 9:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 2:38 PM PDT (21:38 UTC)
- In effect from
- Oct 21, 2016, 9:00 PM PDT
- Expired
- Oct 22, 2016, 9:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
546 WHUS76 KEKA 202138 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PDT THU OCT 20 2016 PZZ450-455-470-475-210545- /O.NEW.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 PM PDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM FRIDAY TO 9 PM PDT SATURDAY. * WINDS...N TO NW 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY NIGHT AND SATURDAY. * WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
051 WHUS76 KEKA 210402 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 PM PDT THU OCT 20 2016 PZZ450-455-470-475-211215- /O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 PM PDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 9 PM SATURDAY... * WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY NIGHT AND SATURDAY. * WAVES...W TO NW 7 TO 8 FT AT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
373 WHUS76 KEKA 210955 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 255 AM PDT FRI OCT 21 2016 PZZ450-455-470-475-211800- /O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 255 AM PDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT SATURDAY... * WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY NIGHT AND SATURDAY. * WAVES...W TO NW 7 TO 8 FT AT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
437 WHUS76 KEKA 211532 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 832 AM PDT FRI OCT 21 2016 PZZ450-455-470-475-212345- /O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 832 AM PDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT SATURDAY... * WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY NIGHT AND SATURDAY. * WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
456 WHUS76 KEKA 212130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT FRI OCT 21 2016 PZZ450-455-470-475-220530- /O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT SATURDAY... * WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT TONIGHT AND SATURDAY. * WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AROUND 14 SECONDS TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
547 WHUS76 KEKA 220359 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 PM PDT FRI OCT 21 2016 PZZ450-455-470-475-221200- /O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 PM PDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WINDS...NW TO N 5 TO 10 KT TONIGHT...TURNING SOUTHERLY AND INCREASING TO 10 TO 20 KT SATURDAY. * WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AROUND 14 SECONDS TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
259 WHUS76 KEKA 220953 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 AM PDT SAT OCT 22 2016 PZZ450-455-470-475-221800- /O.CON.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 253 AM PDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NW TO N 5 TO 10 KT TONIGHT...TURNING SOUTHERLY AND INCREASING TO 10 TO 20 KT SATURDAY. * WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO 11 FT AROUND 14 SECONDS TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
142 WHUS76 KEKA 221532 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 832 AM PDT SAT OCT 22 2016 PZZ450-455-470-475-222345- /O.CON.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 832 AM PDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NW TO N 5 TO 10 KT TONIGHT...TURNING SOUTHERLY AND INCREASING TO 10 TO 20 KT SATURDAY. * WAVES...W TO NW 10 TO 12 FT AROUND 14 SECONDS TODAY DIMINISHING TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
719 WHUS76 KEKA 222130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT SAT OCT 22 2016 PZZ450-455-470-475-230400- /O.CON.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHERLY 5 TO 15 KT TONIGHT...INCREASING TO 10 TO 20 KT SUNDAY. * WAVES...W TO NW 10 TO 12 FT AROUND 14 SECONDS DIMINISHING TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
460 WHUS76 KEKA 230402 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 PM PDT SAT OCT 22 2016 PZZ450-455-470-475-231215- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/ /O.NEW.KEKA.GL.A.0028.161024T0100Z-161024T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 PM PDT SAT OCT 22 2016 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT...INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 4:43 AM PDT, 9 hours 55 minutes earlier.
Area forecast discussion, Oct 20, 4:43 AM PDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED National Weather Service Eureka CA 443 AM PDT THU OCT 20 2016 .SYNOPSIS...High pressure will remain over the region through Friday resulting in mostly dry weather as well as warmer inland temperatures. A weak front will approach the Oregon coast later today and may bring light rain to Del Norte county by Friday. A stronger weather system will bring periods of more widespread rain toward the latter portion of the weekend into early next week. && .DISCUSSION...High pressure will continue to build over the area today with mostly dry weather persisting through the week. Warmer temperatures are expected this afternoon and a few locations may top out in the lower to mid 80s. Some light showers will be possible over coastal Del Norte county later today and Friday morning as a weak front approaches the Oregon coast. The ridge along our coast looks to keep the rain north of the California- Oregon border. If any rain does occur expect it will be fairly light and brief in duration with only a few hundredths of an inch possible. Ridging will return on Friday and hold into Saturday. Dry conditions will continue to prevail. A front will approach on Saturday and cloud cover will probably start to increase in the northern most zones. The GFS, ECMWF and ensembles continue to indicate a return to a wetter flow pattern late in the weekend into the early portion of next week. We increased rain chances Sunday through Tuesday, however the timing, duration and amounts are still sketchy. The GFS has the first bout of rain coming through Saturday night. The ECMWF was slower and keeps the rain confined to mostly Del Norte county through Sat night. Wet weather with periods of rain will most likely continue Sunday night into Tuesday as an upper trough in the Gulf of Alaska digs southward and towards the West Coast. We could see 1 to 2 inches over a 3 day period from Sun to Tue. Drier conditions should return mid to late next week as a cut-off low develops offshore well to our southwest. DJB/JT && .AVIATION...A weak frontal boundary will bring some mid and upper cloud cover to the region today with very light rain possible near the Oregon border. MVFR ceilings will be possible this afternoon as the weak front approaches the north coast and areas southward of Cape Mendocino can expect predominately VFR ceiLings. Stratus should make a return to the north coast tonight with some patchy fog possible. This could bring MVFR to IFR conditions to KCEC and KACV and some interior valleys later tonight. /KML && .MARINE...High pressure over the western United States will maintain a weaker pressure gradient over the next few days. This will result in light to moderate winds across the coastal waters. The sea state is currently dominated by a westerly swell generated from a storm system over the Alaska Peninsula. This will gradually diminish through the work week before a new coming west swell brings elevated seas for the weekend. Small craft advisories will likely be needed for 10 to 12 ft seas this weekend starting late Friday night. /KML && .EKA Watches/Warnings/Advisories... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 20, 3:44 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PDT THU OCT 20 2016 CAZ101>113-211045- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 344 AM PDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.